Alert archive / Nevada / Red Flag Warnings in 2025

Red Flag Warning 3, NWS Reno, NV

June 15, 20256 counties in Nevada

NWS Reno, NV issued this red flag warning at Jun 15, 2025, 12:28 PM PDT for 6 counties in Nevada. It took effect at Jun 16, 2025, 1:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2025, 12:28 PM PDT (19:28 UTC)
In effect from
Jun 16, 2025, 1:00 PM PDT
Expired
Jun 16, 2025, 11:00 PM PDT
In force
10 hr
Issued by
NWS Reno, NV

Counties Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 7.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3999 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

817 
WWUS85 KREV 151928
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1228 PM PDT Sun Jun 15 2025

NVZ420-421-429-170000-
/O.UPG.KREV.FW.A.0003.250616T2000Z-250617T0600Z/
/O.NEW.KREV.FW.W.0003.250616T2000Z-250617T0600Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
Lahontan Basin including Churchill and Eastern Mineral Counties-
1228 PM PDT Sun Jun 15 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 11 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NEVADA AND THE 
EASTERN SIERRA...

The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
1 PM to 11 PM PDT Monday. The Fire Weather Watch is no longer in
effect.

* CHANGES...Upgraded Fire Weather Watch to a Red Flag Warning for
  Monday.

* Affected Area...Fire Weather Zone 420 Northern Sierra Front 
  including Carson City, Douglas, Storey, Southern Washoe, 
  Western Lyon, and Far Southern Lassen Counties, Fire Weather 
  Zone 421 Southern Sierra Front including Alpine, Northern 
  Mono, Southern Lyon, and Western Mineral Counties and Fire 
  Weather Zone 429 Lahontan Basin including Churchill and 
  Eastern Mineral Counties.

* Winds...West 20-25 mph with gusts up to 45 mph.

* Humidity...Minimum humidity of 5-15% Monday afternoon with 
  limited recoveries Monday morning of 20-30%.

* Duration...3 to 8 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
2 follow-up statements
575 
WWUS85 KREV 161854
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1154 AM PDT Mon Jun 16 2025

NVZ420-421-429-170600-
/O.CON.KREV.FW.W.0003.250616T2000Z-250617T0600Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
Lahontan Basin including Churchill and Eastern Mineral Counties-
1154 AM PDT Mon Jun 16 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN
NEVADA AND THE EASTERN SIERRA...

* Affected Area...Fire Weather Zone 420 Northern Sierra Front 
  including Carson City, Douglas, Storey, Southern Washoe, 
  Western Lyon, and Far Southern Lassen Counties, Fire Weather 
  Zone 421 Southern Sierra Front including Alpine, Northern 
  Mono, Southern Lyon, and Western Mineral Counties and Fire 
  Weather Zone 429 Lahontan Basin including Churchill and 
  Eastern Mineral Counties.

* Winds...West 20-25 mph with gusts up to 45 mph.

* Humidity...Minimum humidity of 5-15% Monday afternoon with 
  limited recoveries Monday morning of 20-30%.

* Duration...3 to 9 hours.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity before first 
  responders can contain them.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.

&&

$$

http://weather.gov/reno
860 
WWUS85 KREV 170554
RFWREV

URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1054 PM PDT Mon Jun 16 2025

NVZ420-421-429-170700-
/O.EXP.KREV.FW.W.0003.000000T0000Z-250617T0600Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
Lahontan Basin including Churchill and Eastern Mineral Counties-
1054 PM PDT Mon Jun 16 2025

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR PARTS OF WESTERN NEVADA AND THE
EASTERN SIERRA...

As widespread critical fire weather conditions are no longer 
anticipated tonight, this Red Flag Warning will be allowed to 
expire at 11 PM PDT.

$$

http://weather.gov/reno

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 12:52 AM PDT, 11 hours 36 minutes earlier. Its key messages:

  • * A trough moving through the area on Monday will lead to periods of gusty winds, resulting in areas of local critical fire weather conditions. * Typical June temperatures and dry weather prevail through Tuesday, with moderate HeatRisk returning by Wednesday and Thursday. * Stronger winds and cooler conditions appear to return by the end of next week.
Area forecast discussion, Jun 15, 12:52 AM PDT, 11 hours 36 minutes before
Area Forecast Discussion
National Weather Service Reno NV
1252 AM PDT Sun Jun 15 2025

.KEY MESSAGES...

* A trough moving through the area on Monday will lead to periods
  of gusty winds, resulting in areas of local critical fire
  weather conditions.

* Typical June temperatures and dry weather prevail through
  Tuesday, with moderate HeatRisk returning by Wednesday and
  Thursday.

* Stronger winds and cooler conditions appear to return by the end
  of next week.

&&

.DISCUSSION...

* There are no significant changes or concerns with today's
  forecast. We'll keep the dry southwest flow aloft with another
  weak shortwave moving through the area. Temperatures will be
  seasonal with the typical westerly breezy winds in the afternoon
  and evening.

* An upper level trough and associated cold front is still
  forecasted to move through the region on Monday. Winds will
  start from the southwest and slowly turn through the day to the
  northwest. Gusts throughout the area will likely range between
  25-35 mph with a 40-60% chance of exceeding 35 mph. Stronger
  winds upwards of 35-45 mph are likely for wind prone areas and
  over mountain ridges. At the moment, there is no indication of a
  stable or critical layer above mountain top level, so enhanced
  downslope winds look unlikely (more gradient driven).
  Nonetheless, expect impacts to aviation, and any recreation
  activities on local lakes, especially for western NV and Mono
  County. There is a Fire Weather Watch in effect on Monday,
  please see Fire section below for additional details. We'll cool
  down 3-6 degrees on Monday and most of the area will remain
  dry. A few higher resolution deterministic models and HREF are
  showing some convection over far northern Washoe County and
  northeast CA near the Oregon border, resulting in a 5-10% chance
  of dry thunderstorms.

* After Monday's system, weak ridging builds back across the
  western US on Tuesday through early Thursday. Temperatures will
  increase back into the mid to upper 90s in western NV valleys
  and eastern Lassen County, resulting in moderate HeatRisk. Most
  eastern Sierra communities will see low to upper 80s. Winds will
  be lighter for Tuesday and Wednesday.

* By Thursday into the weekend, ensembles are still advertising a
  potentially stronger (still dry) low pressure system moving into
  the region. Winds will begin to ramp up as early as Thursday
  afternoon and continue to be strong into Friday. Despite a few
  differences in the strength and track of the upper low, models
  and blended guidance are now starting to slowly converge on a
  stronger wind event. -McKellar

&&

.AVIATION...

* VFR conditions continue through the foreseeable future. Wind
  will be light and VRB overnight and early morning, then between
  roughly 18Z-03Z become from the west and southwest 10-15 kts
  and gusting to 20-25 kts.

* Stronger winds are very likely on Monday with a passage of a
  cold front, especially for western NV and the eastern Sierra
  south of the Tahoe area. Sustained west/southwest winds 15-20kts
  with gusts of 25-30kts in the morning will turn slowly northwest
  during the day. Mountain wave turbulence and LLWS is also
  possible. -McKellar

&&

.FIRE WEATHER...

* Due to a trough of low pressure moving through the Great Basin
  on Monday, a Fire Weather Watch is in effect between 1 PM to 11
  PM PDT Monday for fire zones 420, 421 and 429 in Nevada. For
  these aforementioned areas, sustained west winds of 20-25 mph
  with gusts up to 45 mph will combine with humidities of 5-15%
  Monday afternoon, with limited recoveries Monday morning of
  20-30%. This will lead to a 3-6 hour period of critical fire
  weather conditions. A cold front will also pass through the
  between 1800-2000 local, with winds shifting to the northwest.

* The concern for strong winds and low humidity is less for
  northeast CA and far northern Washoe County toward the OR
  border. However, instability is greater in that area and there
  is a low risk for thunderstorms (around 5-10%) from Noon to
  around 1800-2000 local. The main risks from these storms will
  be lightning with little rainfall, as well as erratic gusts up
  to 30 mph. -McKellar

&&

.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Monday afternoon through Monday evening
     NVZ420-421-429.

CA...&&

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 1:03 PM PDTLake Wind AdvisoryREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more33 hr

Nearby

Red Flag Warnings in Nevada, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.